Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 163, NWS Tallahassee, FL

November 11, 2002

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 11, 2002, 7:30 AM EST. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2002, 7:30 AM EST (12:30 UTC)
Expired
Nov 11, 2002, 8:15 AM EST
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:05 AM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Nov 11, 2:05 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 AM EST MON NOV 11 2002

CURRENTLY: A COLD FRONT EXTENDS FROM THE EASTERN GREAT LAKES
SOUTHWEST THROUGH EXTREME EASTERN TEXAS. AN IMPRESSIVE SQUALL LINE
OUT AHEAD OF A COLD FRONT HAS PROMPTED THE ISSUANCE OF WATCH BOXES
FROM WEST VIRGINIA TO EASTERN LOUISIANA. A TORNADO WATCH BOX WAS
ALSO ISSUED FOR MY ENTIRE CWA BUT WAS ALLOWED TO EXPIRE AT 2 AM.
ANOTHER WATCH BOX MAY BE ISSUED FOR A PORTION OF MY CWA BY DAYBREAK.
LOCAL RADARS SHOW ONLY SCATTERED SHOWERS PRECEDING THE SQUALL LINE
MOVING TO THE NORTHEAST OVER THE FLORIDA PANHANDLE...SOUTHEAST
ALABAMA AND A PORTION OF SOUTHWEST GEORGIA.

MODELS: ALL MODELS ARE NOW IN BETTER AGREEMENT WITH THE SURFACE AND
UPPER LEVEL FEATURES. IN PARTICULAR...THE EVENTUAL DEVELOPMENT OF A
SURFACE WAVE ON THE FRONT TUESDAY MORNING OVER THE FLORIDA PANHANDLE
THUS SLOWING ITS PASSAGE THROUGH MY CWA. WILL STAY WITH AVN SOLUTION
FOR ITS CONSISTENCY. RIDGE WILL CONTINUE TO BUILD AS IT MOVES INLAND
OVER THE U.S. WEST COAST. A STRONG JET RIDING OVER THE TOP OF THE
RIDGE WILL CARVE OUT A SHARP TROUGH THROUGH THE NATIONS MIDSECTION
BY 12Z TUE CREATING A VERY AMPLIFIES UPPER PATTERN. A VERY STRONG
VORT CENTER OVER NORTH CENTRAL TEXAS TUESDAY MORNING WILL TRACK EAST
THROUGH THE GULF COAST STATES AND THEN LIFT TO THE NORTHEAST INTO
EAST CENTRAL GEORGIA OVER THE NEXT 24 HOURS. THIS SWINGS THE TROUGH
AXIS EASTWARD TO A POSITION THROUGH THE FLORIDA PANHANDLE AND
EASTERN GULF BY 12Z WED.

AT THE SURFACE...THE SQUALL LINE WILL MOVE EAST TODAY AND IMPACT MY
ENTIRE FA. ALL THE INGREDIENTS ARE COMING TOGETHER SURFACE AND ALOFT
FOR THE THREAT OF SEVERE WEATHER. THE GREATEST THREAT THIS MORNING
WILL BE OVER OUR WESTERN ZONES AND THE NORTHERN TIER OF OUR GEORGIA
ZONES WHERE THE AVN IS SHOWING A 40 TO 50 KNOT JET AT 850 MB. THIS
THREAT SHOULD SPREAD EASTWARD THROUGH THIS AFTERNOON AND EARLY
EVENING. BY THIS EVENING THE FRONT CUTS THROUGH CENTRAL GEORGIA WEST
SOUTHWEST TO THE WESTERN GULF COAST. BY 12Z TUE...THE SURFACE LOW
BEGINS TO DEVELOP OVER THE FLORIDA PANHANDLE AND LIFTS NORTHEAST TO
NEAR SAVANNAH BY 18Z TUE WHILE INTENSIFYING. THIS IS IN RESPONSE TO
THE ABOVE MENTIONED STRONG VORT APPROACHING FROM THE WEST. THE
THREAT FOR SEVERE WEATHER ON TUESDAY WILL ONCE AGAIN SPREAD FROM
WEST TO EAST AND MORE THAN LIKELY IMPACT OUR ENTIRE CWA. BY 00Z WED
THE LOW IS POSITIONED NEAR MYRTLE BEACH WITH THE FRONT EXTENDING
SOUTHWEST ACROSS THE EASTERN BIG BEND. TUESDAY NIGHT...WILL BE
TAPERING POPS FROM CHANCE WEST TO LIKELY EXTREME EAST. HIGH PRESSURE
WILL BRING COOLER AND DRIER CONDITIONS TO THE REGION ON WEDNESDAY.
WILL STAY CLOSE TO MAV POPS AND TEMPS.

MARINE: WINDS HAVE BEEN CONSISTENT IN THE 15 TO 20 KNOT RANGE THE
PAST 24 HOURS. WINDS MAY REACH BORDERLINE SCA CRITERIA TODAY BUT FOR
NOW WILL LEAVE AT SCEC UNTIL THE FROPA ON TUESDAY. SCA WILL LIKELY
BE NEEDED FOR TUESDAY NIGHT INTO WEDNESDAY AS GUSTY NW WINDS MOVE IN
BEHIND THE FRONT.

FIRE WX: NO CONCERNS.

PRELIM NUMBERS...

TLH 083/065 071/053 5786
PFN 080/067 069/051 5994
DHN 076/061 064/047 7+94
ABY 076/063 065/048 7+96
VLD 084/065 077/053 5787
CTY 085/067 079/059 4457

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BARRY
Hazardous weather outlook, Nov 11, 6:00 AM EST, 1 hour 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-111600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST MON NOV 11 2002

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
A LINE OF STRONG TO SEVERE STORMS WILL MOVE EAST ACROSS THE FLORIDA
PANHANDLE AND ADJACENT WATERS...SOUTHEAST ALABAMA AND A PORTION OF
SOUTHWEST GEORGIA THIS MORNING. THE PRIMARY THREATS WILL BE DAMAGING
STRAIGHT LINE WINDS AND ISOLATED TORNADOES.

BY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER WILL SHIFT EAST TO
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND...AND THE
ADJACENT COASTAL WATERS. THE PRIMARY THREATS WILL CONTINUE TO BE
DAMAGING WINDS AND TORNADOES.

.RIP CURRENTS...
THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THROUGH THIS
AFTERNOON FOR THE BEACHES WEST OF APALACHICOLA DUE TO STRONG ONSHORE
WINDS.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.

ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY. LOCAL SPOTTER SELF-ACTIVATION SHOULD
SUFFICE THIS MORNING OVER AFFECTED AREAS IN SOUTHEAST ALABAMA AND
THE EASTERN FLORIDA PANHANDLE. BY NOON TODAY...THERE WILL BE ENOUGH
OF A WIDESPREAD SEVERE WEATHER THREAT TO WARRANT HAVING A NET
CONTROLLER STATIONED AT THE NWS TALLAHASSEE OFFICE.

.DAYS TWO THROUGH SEVEN...
ON TUESDAY...THE POSSIBILITY FOR SEVERE WEATHER WILL CONTINUE AS A
LOW PRESSURE AREA DEVELOPS JUST WEST OF THE OUTLOOK AREA ALONG THE
COLD FRONT. THE PRIMARY THREATS WILL CONTINUE TO BE DAMAGING
STRAIGHT LINE WINDS AND TORNADOES. THE SEVERE WEATHER THREAT SHOULD
FINALLY END LATE TUESDAY AND EARLY WEDNESDAY AS THE COLD FRONT MAKES
A FINAL PUSH THROUGH THE OUTLOOK AREA. DRY AND QUIET WEATHER SHOULD
THEN PREDOMINATE WEDNESDAY THROUGH SUNDAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

22-BARRY

In the hours before

Special weather statement, Nov 11, 3:10 AM EST, 4 hours 20 minutes before
ALZ065>069-FLZ007>009-GAZ120>122-111300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 AM EST MON NOV 11 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...A SMALL PART OF SOUTHWEST GEORGIA...AND THE WESTERN
FLORIDA PANHANDLE...EFFECTIVE UNTIL 800 AM EST MONDAY MORNING (700
AM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...AND HOLMES.

IN GEORGIA...QUITMAN...CLAY...AND RANDOLPH.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

18-WOOL
Special weather statement, Nov 11, 7:30 AM EST, 0 minutes before
ALZ065>069-FLZ007>019-026>028-GAZ120>131-142>148-155>161-111800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 AM EST MON NOV 11 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG
BEND AND PANHANDLE...EFFECTIVE UNTIL 1 PM EST MONDAY AFTERNOON (NOON
CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...AND MADISON.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 5:25 AM ESTTornado WarningTAEDecatur, Grady43 days
Nov 11, 6:16 AM ESTTornado WarningTAERandolph43 days
Nov 11, 4:55 PM ESTSevere Thunderstorm WarningTAE35 min
Nov 11, 5:08 PM ESTTornado WarningTAEBaker, Miller, Mitchell43 days

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.